Heart Rhythm Community
Amioderone
About This Community:

A community of people experiencing Heart Rhythm concerns. Ask a question, join a conversation, share experiences: symptoms, management, and treatment.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Amioderone

I am a 48 yr old male with no history of heart disease.  2 weeks ago I had a verticle sleeve gasterectomy. 2 days after the surgery, the doctor said they gave me too much IV fluids, which caused my heart to swell a little and that i had AFIB. I was given an IV dose of Amioderone and immediately went into sinus rythm. Athey continued to give me an oral dose of Amioderone for 2 weeks, then I was released 2 days ago.  I then read all about how toxic this ndrug is and I do not want to take it at all.  It's 1:21am and I have not taken it. I feel fine.  I felt a few flutters but I feel fine now.

I am horrified by this drug and really do not want to take it.  As i said. I pretty much stopped today.  It seems the side effects are worse than not taking it. Am I totally wrong?  Am I totally crazy or can I take charge and do something else?
2 Comments Post a Comment
Blank
11548417_tn?1423126466
You are right, at lot of side effects are knowm from taking Amioderone.
However the medicine is still prescribed in different situations.
Your cardiologist must be aware of the side-effects but still has prescribed it for you. I guess he/she did this for a good reason.

Although Afib's are normally not life threathening they need to be treated.
The fact that you are not feeling afib's yet, could mean that the effect of the pills you took already have not worn off completely.

You are already taking this medicine for a couple of days. What is a couple of days extra? You did not say what the side effects are that you experience. Or do you want to stop taking them because of what you read?

I suggest that you contact your cardiologist and ask his advice before stopping.
Blank
11548417_tn?1423126466
Btw, I just read this :
No one should EVER stop taking amiodarone suddenly. Discontinuation might trigger life-threatening arrhythmias. Should this drug ever need to be discontinued, it should be done so only under the careful supervision of the prescribing physician and in a gradual manner.
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
995271_tn?1408549100
Blank
itdood
PA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
86819_tn?1378951092
Blank
Bromley
Recent Activity
704329_tn?1391204528
Blank
kane3 NHL Playoffs! Comment
Apr 16
Avatar_n_tn
Blank
Sunshine5252 commented on Is Psychosomatic Pain...
Apr 16
363281_tn?1353103243
Blank
SassyLassie commented on photo
Apr 16
Heart Rhythm Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
995271_tn?1408549100
Blank
itdood
PA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
86819_tn?1378951092
Blank
Bromley